MAUDE Adverse Event Report: VENTANA MEDICAL SYSTEMS INC. ULTRAVIEW UNIVERSAL ALKALINE PHOSPHATASE RED DETECTION KIT; IMMUNOHISTOCHEMISTRY REAGENTS AND KITS

VENTANA MEDICAL SYSTEMS INC. ULTRAVIEW UNIVERSAL ALKALINE PHOSPHATASE RED DETECTION KIT; IMMUNOHISTOCHEMISTRY REAGENTS AND KITS
Catalog Number 05269814001
Medical Device Problem Codes False Negative Result (1225); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the analyzer is (b)(6).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable staining results with the ultraview universal alkaline phosphatase red detection kit using the benchmark ultra instrument.The initial testing of a patient block showed false-negative results for several markers, although the controls were positive.A repeat staining with a different lot of the same detection kit yielded the expected positive results.
 
Additional Manufacturer Narrative
Data analysis revealed that the ultraview universal ap red detection kit (05269814001), lot n04707, was compliant with all quality criteria at the time of release.Review of the electronic batch record did not indicate any non-conformances or manufacturing issues that would contribute to this issue.Review of the antibody assays used in the testing indicated three roche/ventana assays: anti-melanosome (hmb45), lot n09753, cintec p-16 histology, lot n06466, and prame (epr20330), lot n16180.It was noted that the incubation time for the anti-melanosome (hmb45), lot n09753, assay was 12 minutes in the customer protocol but 8 minutes in the product method sheet.The protocol used for prame (epr20330), lot n16180, was aligned with the method sheet.The protocol used for cintec p-16 histology included 36 minutes of antibody incubation compared to 20 minutes recommended in the method sheet.The assays for ki-67 and sox10 were performed using prep-kits, which are user-filled, third-party antibodies.The order of the slides on the run was also evaluated, but did not indicate a clear pattern of staining, which would indicate degradation or empty with test remaining issues.The appropriate staining occurring on the same instrument with a new detection kit likewise rules out an instrument issue.Due to the appropriate staining produced with the same antibodies and a new lot of ultraview universal ap red detection kit (05269814001), a possible cause for the inconsistent results is a dispenser failure in the original detection kit.

Brand Name
ULTRAVIEW UNIVERSAL ALKALINE PHOSPHATASE RED DETECTION KIT
Common Device Name
IMMUNOHISTOCHEMISTRY REAGENTS AND KITS
Manufacturer (Section D)
VENTANA MEDICAL SYSTEMS INC.
1910 e innovation park dr
tucson AZ 85755
Manufacturer (Section G)
VENTANA MEDICAL SYSTEMS INC.
1910 e innovation park dr
tucson AZ 85755
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key24664414
Report Number2028492-2026-01035
Device Sequence Number21154739
Product Code NJT
UDI-Device Identifier04015630972258
UDI-Public04015630972258
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2026
Device Catalogue Number05269814001
Device Lot NumberN04707
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date03/23/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown